MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 22-101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 06/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A 58-year-old female patient with a complex medical history (described in b7) had been experiencing shortness of breath for 2 weeks.A computerized tomography (ct) scan revealed pulmonary embolism (pe) and the clot age was estimated at 2 weeks.A thrombectomy was performed with the inari flowtriever system to address the pe.After wire positioning was obtained, two aspirations were performed with the triever24 (t24) catheter which yielded very chronic and substantial clot.The physician then attempted to re-wire to the left side with the amplatz guidewire, but needed to use a j wire and penumbra 5f 130 catheter.When the t24 was unable to advance past the main pulmonary artery, the triever16 (t16) curve was used through the t24.The t16 was pointed down at the super segment branch level and there was no wire visualization through the t16 catheter.The guidewire was pulled back and the amplatz guidewire was advanced.However, the t16 curve was curved in an unexpected manner and the physician suspected that the t16 may have been positioned in the heart.The t24 and t16 catheters were pulled back (together) into the main pulmonary artery.Imaging was performed in which contrast did not fill the lungs indicating a perforation.The patient subsequently arrested, and a code was initiated and all devices were removed from the patient.Chest compressions were administered and a pulse was regained.The patient was intubated and a pericardiocentesis was performed to address pericardial tamponade.The patient was transferred to the icu where they were weaned off vasopressors 3 days later.At last report the patient was sedated and intubated with stable vital signs.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's deterioration was the result of inadvertent cardiac perforation.Cardiac perforation, cardiac tamponade, vessel dissection/perforation, cardiac injury, cardiogenic shock, and clinical deterioration are listed in the device labeling as potential complications / adverse events.This report is being filed for the t24 device.Refer to mfr report # 3020347218-2023-00015 for the report on the t16 curve device.Manufacturer reference #: (b)(4).

Brand Name
TRIEVER24
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key17408429
Report Number3020347218-2023-00014
Device Sequence Number12602044
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Initial Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ GUIDEWIRE; INTRI24 INTRODUCER SHEATH; J WIRE; PENUMBRA 5 FR 130 CATHETER; TRIEVER16 CURVE
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age58 YR
Patient SexFemale